MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS*45 ENDO LIN CUT RELOAD WH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS*45 ENDO LIN CUT RELOAD WH; STAPLE, IMPLANTABLE
Catalog Number TR45W
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 02/04/25.D4: batch #unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device tr45w with lot number 845c18; and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the stapler misfired and the staple line was not completed.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/26/2024.D4: batch # 629c67.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection was conducted on the returned reload.Visual analysis of the returned sample determined that the tr45w reload was received with no apparent damaged and partially fired 1/2 and with the reload lock out spring normal.In addition, a tyvek was received along with the sample.No functional test could be performed due to the condition of the reload.The condition of the reload indicates that the device's firing cycle was interrupted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.Device history review: a manufacturing record evaluation was performed for the finished device batch number 629c67, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 00969
3035526892
MDR Report Key21306928
Report Number3005075853-2025-00953
Device Sequence Number8876604
Product Code GDW
UDI-Device Identifier10705036003182
UDI-Public(01)10705036003182(10)845C18(17)290131
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTR45W
Device Lot Number845C18
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown